Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Mild chest pain radiating to left shoulder area. 50 yr old with stage 2 hypertension, taking ramipril, nifedipine. Should I worry

User rating for this question
Answered by

Cardiologist, Interventional
Practicing since : 1996
Answered : 192 Questions
i am 50 yr old female with stage 2 hypertension controlled with ramipril 10mg daily; nifedipine 30mg bd; metoprolol 50mg bd; spironolactone 25mg daily; aspirin 100mg daily with stage 3 ckd. I have recently been experiencing mild chest pain - central radiating to my left shoulder area and lasting about 1-3 mins - should I be concerned about this.
Posted Mon, 21 May 2012 in Hypertension and Heart Disease
Answered by Dr. Raja Sekhar Varma 3 hours later
Thank you for your query.

In view of the age, hypertension and chronic kidney disease, the new-onset chest discomfort of the type that you have described needs evaluation.

If the discomfort is occurring at rest, it is advisable to get an urgent evaluation done to rule out unstable angina and acute coronary syndrome. If it is happening during exertion, then it is not so urgent. Yet, in view of the risk factors, it is better to get evaluated for coronary artery disease at the earliest possible.

The initial step will be do a complete clinical evaluation for all possible causes of chest discomfort. A baseline ECG also needs to be done. If an acute coronary syndrome is suspected, it will also be necessary to do blood tests for cardiac markers like CK-MB and troponin levels. An echo of the heart is also ideal. Other tests will depend on the clinical suspicion and the results of the initial tests.

The management will depend on the findings of the tests and the exact diagnosis.

If you can upload the results of the investigations, I will be happy to assist you to interpret the results and plan further management.

With regards,
Dr Raja Sekhar Varma, MD,DM
Consultant Cardiologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor